From Boston, Kentucky, USA:
My 24 year old son, who has had type 1 diabetes since age four, is having trouble with his blood sugar at work and they want to fire him so he stopped taking his shot at night. However, he is still running low, and I can't figure it out. Is it possible that he is now making insulin again after all these years?
It is doubtful that your son is making additional insulin over this time. Rather, he is probably having an extended effect of one of the insulins he is taking. Whether this could be from a change in kidney function, antibody formation, or timing of his injections, I cannot tell. He needs to see his physician so that these things can be addressed and a plan of action put together to avoid the low sugars.
Original posting 5 Jul 2001
Posted to Daily Care
|Return to the Top of This Page|
Last Updated: (none)
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
© Children with Diabetes, Inc. 1995-2018. Comments and Feedback.